MAUDE Adverse Event Report: LIVANOVA USA INC DEACONESS MED SPOKANE WA 1; SMART, PERFUSION PACKS, CONNECTORS, TUBING

LIVANOVA USA INC DEACONESS MED SPOKANE WA 1; SMART, PERFUSION PACKS, CONNECTORS, TUBING
Catalog Number 044033501
Medical Device Problem Codes Disconnection (1171); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
Livanova usa has received a report that the 1/4 inch tubing on the inlet on top of the reservoir disconnected.The tube was with tie bands.There is no report of any patient injury.
 
Additional Manufacturer Narrative
Patient information was not provided.Livanova usa inc manufactures the customized perfusion pack.Livanova initiated an investigation.If any additional information pertinent to the reported event is obtained, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Claimed part was not available for investigation, nor visual evidence of the connector was provided.Through follow-up communication, livanova learned that involved connection was the 1/4" line assembled on the suction inlet port of cardiotomy section.The failure was detected during blood collection phase.No patient injury and no additional medical intervention occurred.The same failure re-occurred with same circuit item code.Dhr review confirmed the circuit was released conforming to product specifications.Reservoir connections are 100% verified during circuit assembly and no deviation was recorded during manufacturing.The most probable root causes are: (i) an overpressure condition at the disconnection point; (ii) tubing not fully pushed on the hvr suction barb connector or (iii) moulding defect of hvr barb connector, not allowing a perfect coupling with tubing.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
DEACONESS MED SPOKANE WA 1
Common Device Name
SMART, PERFUSION PACKS, CONNECTORS, TUBING
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key16722007
Report Number1718850-2023-00026
Device Sequence Number7293261
Product Code DWE
UDI-Device Identifier00803622142437
UDI-Public(01)00803622142437(240)044033501(17)240531(10)2213700025
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number044033501
Device Lot Number2213700025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer06/06/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown